Alert archive / Minnesota / Freeze Warnings in 2012

Freeze Warning 1, NWS Grand Forks, ND

April 25, 20128 counties in Minnesota; 7 counties in North Dakota

NWS Grand Forks, ND issued this freeze warning at Apr 25, 2012, 3:30 PM CDT for 8 counties in Minnesota; 7 counties in North Dakota. It took effect at Apr 26, 2012, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 3:30 PM CDT (20:30 UTC)
In effect from
Apr 26, 2012, 12:00 AM CDT
Expired
Apr 26, 2012, 10:00 AM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Benson County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 37 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WWUS73 KFGF 252030
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
330 PM CDT WED APR 25 2012

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.COLDER AIR WILL CONTINUE TO PUSH INTO THE AREA OVERNIGHT ON GUSTY
NORTH WINDS. BY MORNING THE COLDEST TEMPERATURES ARE EXPECTED NEAR
THE CANADIAN BORDER.

MNZ004>008-NDZ006>008-015-016-054-261500-
/O.NEW.KFGF.HZ.W.0001.120426T0500Z-120426T1500Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
TOWNER-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...
ADAMS
330 PM CDT WED APR 25 2012

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY. 

* TEMPERATURES ARE EXPECTED TO FALL TO AROUND OR SLIGHTLY BELOW 28
  DEGREES.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

MNZ001-002-009-013>017-022>024-NDZ014-024-026>030-261500-
/O.NEW.KFGF.FZ.W.0001.120426T0500Z-120426T1500Z/
WEST POLK-NORMAN-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
BENSON-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...MADDOCK...LEEDS...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
330 PM CDT WED APR 25 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY. 

* TEMPERATURES ARE EXPECTED TO FALL TO 29 TO 32 DEGREES.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ003-027>032-NDZ038-039-049-052-053-261500-
/O.NEW.KFGF.FR.Y.0001.120426T0500Z-120426T1500Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
330 PM CDT WED APR 25 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
THURSDAY. 

* TEMPERATURES ARE EXPECTED TO FALL TO 33 TO 36 DEGREES.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
699 
WWUS73 KFGF 260152
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
852 PM CDT WED APR 25 2012

...COLD TEMPERATURES EXPECTED OVERNIGHT...

.COLDER AIR WILL CONTINUE TO PUSH INTO THE AREA OVERNIGHT ON
GUSTY NORTH WINDS. BY MORNING THE COLDEST TEMPERATURES ARE
EXPECTED NEAR THE CANADIAN BORDER.

MNZ004>008-NDZ006>008-015-016-054-261500-
/O.CON.KFGF.HZ.W.0001.120426T0500Z-120426T1500Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
TOWNER-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...
ADAMS
852 PM CDT WED APR 25 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

* TEMPERATURES ARE EXPECTED TO FALL TO AROUND OR SLIGHTLY BELOW 
  28 DEGREES. 

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

MNZ001-002-009-013>017-022>024-NDZ014-024-026>030-261500-
/O.CON.KFGF.FZ.W.0001.120426T0500Z-120426T1500Z/
WEST POLK-NORMAN-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
BENSON-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...MADDOCK...LEEDS...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
852 PM CDT WED APR 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

* TEMPERATURES ARE EXPECTED TO FALL TO 29 TO 32 DEGREES.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ003-027>032-NDZ038-039-049-052-053-261500-
/O.CON.KFGF.FR.Y.0001.120426T0500Z-120426T1500Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
852 PM CDT WED APR 25 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CDT THURSDAY...

* TEMPERATURES ARE EXPECTED TO FALL TO 33 TO 36 DEGREES.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
435 
WWUS73 KFGF 260926
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
426 AM CDT THU APR 26 2012

...COLD TEMPERATURES THIS MORNING...

.COLDER AIR WILL CONTINUE TO PUSH INTO THE AREA. THE COLDEST
TEMPERATURES ARE EXPECTED NEAR THE CANADIAN BORDER.

MNZ004>008-NDZ006>008-015-016-054-261500-
/O.CON.KFGF.HZ.W.0001.000000T0000Z-120426T1500Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
TOWNER-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...
ADAMS
426 AM CDT THU APR 26 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES WILL BE IN THE LOWER TO MID 20S THIS MORNING. 

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

MNZ001-002-009-013>017-022>024-NDZ014-024-026>030-261500-
/O.CON.KFGF.FZ.W.0001.000000T0000Z-120426T1500Z/
WEST POLK-NORMAN-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
BENSON-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...MADDOCK...LEEDS...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
426 AM CDT THU APR 26 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES WILL BE 28 TO 32 DEGREES THIS MORNING. 

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ003-027>032-NDZ038-039-049-052-053-261500-
/O.CON.KFGF.FR.Y.0001.000000T0000Z-120426T1500Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
426 AM CDT THU APR 26 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES WILL BE 32 TO 36 DEGREES THIS MORNING.

* ANY TEMPERATURE SENSITIVE PLANTS LEFT OUTDOORS WILL BE AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TG
563 
WWUS73 KFGF 261502
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1002 AM CDT THU APR 26 2012

...TEMPERATURES STARTING TO RISE THIS MORNING...

.SUNSHINE HAS ALLOW TEMPERATURES TO CLIMB TO ABOVE FREEZING IN
MOST AREAS...AND READINGS WILL CONTINUE TO WARM THROUGH THE LATE
MORNING AND AFTERNOON.

MNZ004>008-NDZ006>008-015-016-054-261615-
/O.EXP.KFGF.HZ.W.0001.000000T0000Z-120426T1500Z/
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
TOWNER-CAVALIER-PEMBINA-RAMSEY-EASTERN WALSH-WESTERN WALSH-
INCLUDING THE CITIES OF...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...CANDO...LANGDON...CAVALIER...DEVILS LAKE...GRAFTON...
ADAMS
1002 AM CDT THU APR 26 2012

...HARD FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN TO AROUND 30 DEGREES AND WILL CONTINUE TO
RISE FOR THE REST OF THE DAY. THERE WILL BE A CHANCE FOR
TEMPERATURES BELOW 30 DEGREES AGAIN TONIGHT IN THE LAKE OF THE
WOODS REGION.

$$

MNZ001-002-009-013>017-022>024-NDZ014-024-026>030-261615-
/O.EXP.KFGF.FZ.W.0001.000000T0000Z-120426T1500Z/
WEST POLK-NORMAN-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
BENSON-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...MADDOCK...LEEDS...NEW ROCKFORD...LAKOTA...
GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
1002 AM CDT THU APR 26 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED ABOVE FREEZING AND WILL CONTINUE TO RISE
THROUGH THE REST OF THE DAY.

$$

MNZ003-027>032-NDZ038-039-049-052-053-261615-
/O.EXP.KFGF.FR.Y.0001.000000T0000Z-120426T1500Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...WADENA...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1002 AM CDT THU APR 26 2012

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

TEMPERATURES HAVE RISEN INTO THE UPPER 30S TO LOW 40S AND WILL
CONTINUE TO RISE THROUGH THE REST OF THE DAY.

$$

JR

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at Apr 25, 3:13 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 25, 3:13 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
313 PM CDT WED APR 25 2012

.SHORT TERM...
FORECAST CHALLENGES WILL BE TEMPS TONIGHT AND THEN HOW PCPN TO THE
WEST TRIES TO ENCROACH ON THE FA AGAIN BY FRI INTO SAT. WILL USE A
MODEL BLEND FOR THE SHORT TERM FORECAST.

TONIGHT...STILL QUITE SUNNY ACROSS THE FA BUT WINDS HAVE SWITCHED
TO THE NORTH JUST ABOUT EVERYWHERE. THE STRONGEST WIND GUSTS HAVE
BEEN ALONG AND WEST OF THE INVERTED SFC TROUGH WHICH LIES FROM
FLAG ISLAND TO WADENA. THESE GUSTY NORTH WINDS SHOULD LAST INTO
THE EVENING THEN BEGIN TO DECREASE LATE. WINDS NEVER GO LIGHT
WHICH WILL KEEP TEMPS FROM FALLING TOO FAR TONIGHT. HOWEVER
UPSTREAM AIR IS PRETTY CHILLY AND BY MORNING AM EXPECTING TEMPS
AROUND OR BELOW 36F IN MOST AREAS. THIS IS THE FIRST NIGHT THAT
FROST AND FREEZE HEADLINES HAVE RESTARTED AGAIN AND OF COURSE THE
NECESSARY TEMP CRITERIA ARE THERE. SO LOOKING AT CURRENT FORECAST
MIN TEMPS WILL GO WITH A HARD FREEZE WARNING (LESS THAN OR EQUAL
TO 28F) IN THE NORTH...A FREEZE WARNING (LESS THAN OR EQUAL TO
32F) ALONG AND NORTH OF THE HIGHWAY 200 CORRIDOR AND A FROST
ADVISORY (33F TO 36F) FOR MOST OF THE SOUTH. WITH THE STEADY WIND
AM NOT SURE HOW MUCH ACTUAL FROST WILL FORM BUT TEMPS ARE EXPECTED
TO BE THERE. THOUGHT EARLIER THAT SOME CLOUD COVER WOULD DRIFT
SOUTH BUT NOW AM THINKING THAT THE CLOUDS TO THE NORTH WILL PART
AS THEY DRIFT SOUTH LEAVING VERY LITTLE CLOUD COVER OVER THE AREA
TONIGHT.

THU-SAT...THU SHOULD SEE QUITE A BIT OF SUN BUT COOL NORTHEAST
WINDS. BIGGEST CHANGES BEYOND THU WILL BE FRI INTO SAT. PREVIOUS
MODEL RUNS KEPT MOST OF THE PCPN FOR THIS TIME FRAME TO THE WEST
OF THE FA WITH THE WESTERN FRINGES OF THE FA BARELY GETTING MUCH
AT ALL. MODELS TODAY HAVE SWITCHED AROUND TO A MUCH WETTER
SCENARIO AND BRING THE PCPN SHIELD INTO EASTERN ND AND POSSIBLY
THE RED RIVER VALLEY. QUESTIONS ALSO COME INTO PLAY WITH THE
DEGREE OF COLD AIR THAT CREEPS INTO THE AREA TOO. HPC DAY3 SNOW
MAP SHOWS A BAND OF 8 INCHES OF SNOW OVER PORTIONS OF CENTRAL ND
WHICH MATCHES THE GFS SOLUTION THE CLOSEST. OTHER MODELS DO NOT
HAVE QUITE AS MUCH SNOW AND AT THIS POINT AM HESITANT TO MAKE HUGE
CHANGES IN THE LATER PERIODS. FOR NOW WILL JUST BOOST UP PCPN
CHANCES A LITTLE BUT NOT MENTION SNOW YET. WOULD LIKE TO SEE MORE
THAN ONE SERIES OF MODEL RUNS SHOWING THIS BEFORE GOING ALL OUT.

.LONG TERM (SUN THRU WED)...
CURRENT MODEL CONSENSUS HAS A BROAD H5 TROF ESTABLISHING OVER THE
WESTERN HALF OF NOAM WITH A SHARP BLOCKING RIDGE PUSHED OVER THE
GREAT LAKES AND JAMES BAY. THIS WILL SUPPORT UNSETTLED WEATHER
THROUGH THE END OF THE WEEKEND AND EARLY HALF OF THE COMING WEEK.
SOUTHERLY BLAYER FLOW SHOULD ESTABLISH ITSELF ACROSS THE NORTHERN
PLAINS FROM SUNDAY INTO MONDAY AS SFC LOW PRESSURE DIGS INTO EASTERN
MT. THE GFS SOLN THEN MOVES THIS SFC LOW INTO THE CENTRAL SD/NE
BORDER ON TUESDAY. TEMPS ARE EXPECTED TO WARM TO NEAR NORMAL BY
SUNDAY... UNDER INCREASING SOUTHERLY FLOW... THEN WARM SLIGHTLY
ABOVE SEASONAL NORMALS THROUGH THE EARLY WEEK PERIOD.

&&

.AVIATION...
MODERATE NORTHERLY NEAR SURFACE FLOW WILL AFFECT THE AREA THROUGH
EARLY EVENING... WITH WINDS DECREASING SLIGHTLY OVERNIGHT. SOME
MIXED MID LEVEL CLOUDS ARE EXPECTED TO PUSH SOUTHWARD FROM CANADA
AND INTO THE AREA FROM LATE AFTERNOON INTO THE EVENING... WITH
CLOUDS DIMINISHING AFTER MIDNIGHT. FAIR SKIES AND LIGHT NORTH FLOW
TURNING EASTERLY IS EXPECTED EARLY ON THURSDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     NDZ038-039-049-052-053.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     NDZ014-024-026>030.

     HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY
     FOR NDZ006>008-015-016-054.

MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     MNZ003-027>032.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY FOR
     MNZ001-002-009-013>017-022>024.

     HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM CDT THURSDAY
     FOR MNZ004>008.

&&

GODON/GUST
Hazardous weather outlook, Apr 25, 5:52 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
552 AM CDT WED APR 25 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
552 AM CDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND
EVENING. A BRIEF PERIOD OF STRONG NORTH WINDS WITH GUSTS UP TO 35
MPH WILL BE POSSIBLE WITH THE FRONTAL PASSAGE.

TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING BY THURSDAY MORNING
ACROSS AREAS NEAR THE INTERNATIONAL BORDER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, Apr 25, 3:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
315 PM CDT WED APR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     FUNNEL CLOUD     DILWORTH                46.88N 96.70W
04/21/2012                   CLAY               MN   LAW ENFORCEMENT

            MULITPLE FUNNELS WERE OBSERVED ACROSS CENTRAL CLAY COUNTY
            FROM NEAR FELTON TOWARDS ULEN AND DOWN THROUGH DILWORTH
            AND GLYNDON AREAS TOWARDS DOWNER. THESE OCCURRED MAINLY
            FROM 1223 PM THROUGH 1 PM CDT. MOST WERE SHORT LIVED BUT
            ONE OR MORE WERE PERSISTENT FOR SEVERAL MINUTES.

1235 PM     TORNADO          5 SE KENT               46.39N 96.61W
04/21/2012  F0               WILKIN             MN   LAW ENFORCEMENT

            THIS TORNADO TOUCHED DOWN NEAR A FARMSTEAD AND THEN
            TRACKED INTERMITTENTLY TO THE EAST FOR ABOUT A HALF MILE
            AND LIFTED AROUND 1237 PM CDT. THE TORNADO TORE ALL OF
            THE TIN ROOFING AND ROOFING PANELS FROM AN OPEN FACED
            POLE SHED. IT ALSO TORE DOWN SEVERAL TREE LIMBS IN THE
            FARMYARD AND TOSSED A TRAMPOLINE ON TOP OF THE GARAGE.
            MAXIMUM WIDTH ESTIMATED TO 40 YARDS AND PEAK WIND TO 80
            MPH.

1241 PM     TORNADO          5 SE GLYNDON            46.82N 96.50W
04/21/2012  F0               CLAY               MN   TRAINED SPOTTER

            THIS TORNADO TOUCHED DOWN NEAR A FARMSTEAD WEST OF MN HWY
            9 AND TRACKED EASTWARD FOR ABOUT ONE QUARTER OF A MILE
            BEFORE LIFTING AROUND 1242 PM CDT. A SPOTTER REPORTED
            SEVERAL 4 FOOT BY 6 FOOT TIN ROOFING PANELS WERE BLOWN
            OFF A POLE SHED AND CARRIED EASTWARD ACROSS MN HWY 9.
            MAXIMUM WIDTH ESTIMATED AT 20 YARDS AND PEAK WINDS
            ESTIMATED FROM 70 TO 80 MPH.

0124 PM     FUNNEL CLOUD     7 N FOXHOME             46.38N 96.31W
04/21/2012                   WILKIN             MN   LAW ENFORCEMENT

            MULTIPLE BRIEF FUNNELS WERE OBSERVED MOVING EASTWARD
            ACROSS WILKIN COUNTY. ONE OF THESE PRODUCED A VERY BRIEF
            AND NONDAMAGING GROUND CONTACT NEAR THE INTERSECTION OF
            CR16 AND CR19.

0205 PM     HAIL             3 N FERGUS FALLS        46.33N 96.07W
04/21/2012  E0.75 INCH       OTTER TAIL         MN   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL ABOUT 1 INCH DEEP ON HIGHWAY.

0211 PM     TORNADO          7 S FERGUS FALLS        46.18N 96.07W
04/21/2012  F1               OTTER TAIL         MN   LAW ENFORCEMENT

            THIS TORNADO TOUCHED DOWN NEAR A FARMSTEAD AND TRACKED
            EASTWARD FOR ABOUT TWO MILES BEFORE LIFTING BY 219 PM
            CDT. THE TORNADO POPPED THREE EMPTY STEEL BINS OFF THEIR
            CONCRETE PADS AND TUMBLED THEM AROUND QUITE VIOLENTLY.
            THE TORNADO ALSO TORE THE DOORS OFF AN ENCLOSED POLE
            SHED...TORE THE ROOFING PANELS OFF AND UPLIFTED AND
            DISPLACED THE RAFTERS. MAXIMUM WIDTH ESTIMATED AT 50
            YARDS AND PEAK WINDS TO 90 MPH.

0245 PM     HAIL             3 SW ASHBY              46.06N 95.86W
04/21/2012  E0.75 INCH       GRANT              MN   NEWSPAPER

            AN INCH OR MORE OF PEA TO PENNY SIZED HAIL CAUSED VERY
            ICY CONDITIONS ALONG STRETCHES OF INTERSTATE 94 THROUGH
            NORTHEASTERN GRANT COUNTY.

0250 PM     FUNNEL CLOUD     7 E ELBOW LAKE          45.99N 95.83W
04/21/2012                   GRANT              MN   LAW ENFORCEMENT

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:30 PM CDTFrost AdvisoryFGFBecker, Clay, Otter Tail, Wadena, Wilkin19 hr
Apr 25, 3:30 PM CDTHard Freeze WarningFGFKittson, Lake of the Woods, Marshall, Roseau19 hr

Nearby

Freeze Warnings in Minnesota, 2012Freeze Warnings in North Dakota, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.